Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2018, 5:04 PM CDT for Carroll County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 8, 2018, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Carroll County, AR
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WWUS84 KTSA 082204
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT WED AUG 8 2018
ARZ002-082230-
Carroll AR-
504 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
530 PM CDT...
At 504 PM CDT, a strong thunderstorm was located near Urbanette,
moving east at 25 mph.
Pea to Dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Grandview...
Rule... Blue Eye...
Coin... Pleasant Ridge...
Cabanal... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3627 9357 3649 9366 3650 9362 3650 9330
3648 9329 3629 9330
TIME...MOT...LOC 2204Z 248DEG 20KT 3639 9352
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:48 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 8, 2:48 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 248 PM CDT Wed Aug 8 2018 .DISCUSSION... Stronger convection starting to shift east of the region this afternoon in association with earlier MCS/MCV. A few storms continue across far northeast Oklahoma, on periphery, where stronger surface heating has occurred. Scattered showers/thunderstorms will remain possible tonight into Thursday, especially across far southeast Oklahoma/northwest Arkansas as northwest flow continues. Frontal boundary will stall near the Red river on Friday, keeping overall precipitation chances low through Saturday. Models remain in fairly good agreement with developing cutoff upper low over the Texas panhandle Sunday into the early part of next week. Latest trends keep system a little more compact and therefore keep some of the heavier rain over western/central Oklahoma. Still decent precip chances as upper low becomes elongated and begins to lift northeast around mid week with better thunderstorm coverage. High temperatures should remain several degrees below normal into next week with the extensive cloud cover expected, including storm chances. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 92 70 93 / 30 10 10 20 FSM 72 89 71 92 / 60 50 20 20 MLC 71 87 69 91 / 50 40 20 20 BVO 67 91 68 93 / 20 10 10 20 FYV 69 87 68 90 / 50 40 10 20 BYV 68 89 67 92 / 40 40 10 20 MKO 71 89 70 92 / 50 20 10 20 MIO 68 91 68 92 / 20 10 10 20 F10 69 90 68 91 / 50 20 10 20 HHW 72 88 71 92 / 60 60 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Aug 8, 4:56 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Wed Aug 8 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Wed Aug 8 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms remain ongoing across parts of northwest Arkansas late this afternoon. Brief periods of gusty winds along with very heavy rainfall will likely accompany the strongest storms. These storms are expected to exit the area this evening, however chances for additional showers and storms will continue across the entire area overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Unsettled weather will continue into early next week as a slow moving low pressure center develops across the southern High Plains. The overall risk of severe weather will remain low, however locally heavy rainfall will be possible. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 8, 4:06 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 406 PM CDT WED AUG 8 2018 ARZ001-002-082145- Carroll AR-Benton AR- 406 PM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES UNTIL 445 PM CDT... At 406 PM CDT, a strong thunderstorm was located over Gateway, moving east at 15 mph. Pea to Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Eureka Springs... Garfield... Gateway... Beaver... Grandview... Pleasant Ridge... Hill Top... Walnut Hill... Oak Hill... Busch... LAT...LON 3639 9400 3650 9400 3650 9362 3635 9361 TIME...MOT...LOC 2106Z 268DEG 12KT 3649 9391 Lacy
Special weather statement, Aug 8, 4:41 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 441 PM CDT WED AUG 8 2018 ARZ002-082215- Carroll AR- 441 PM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARROLL COUNTY UNTIL 515 PM CDT... At 441 PM CDT, a strong thunderstorm was located 5 miles north of Urbanette, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Urbanette... Blue Eye... Pleasant Ridge... LAT...LON 3639 9346 3647 9366 3650 9365 3650 9337 TIME...MOT...LOC 2141Z 204DEG 11KT 3650 9353 Lacy
Special weather statement, Aug 8, 5:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT WED AUG 8 2018
ARZ002-082230-
Carroll AR-
504 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
530 PM CDT...
At 504 PM CDT, a strong thunderstorm was located near Urbanette,
moving east at 25 mph.
Pea to Dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Grandview...
Rule... Blue Eye...
Coin... Pleasant Ridge...
Cabanal... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3627 9357 3649 9366 3650 9362 3650 9330
3648 9329 3629 9330
TIME...MOT...LOC 2204Z 248DEG 20KT 3639 9352
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Aug 7, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 32 min |
| Aug 8, 7:19 AM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Aug 8, 9:38 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 112 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | TSA | Franklin | 40 min |
| Aug 7, 8:25 PM CDT | Special Weather Statement | TSA | Sebastian | 20 min |
| Aug 8, 4:06 PM CDT | Special Weather Statement | TSA | Carroll | 39 min |
| Aug 8, 4:41 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.